Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 31 March 2010

An Improved Binary Method for Scalar Multiplication in Elliptic Curve Cryptography

M. A. Mohamed, M.R. Md Said, K.A. Mohd Atan & Z. Ahmad Zulkarnain

Journal of Mathematics and Statistics, Volume 6, Issue 1, pp. 28–33 · doi.org/10.3844/jmssp.2010.28.33

7,707 accesses4,985 downloads1 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: Until recently, many addition chain techniques constructed to support scalar multiplication operation have been proposed tailored to limited computational resources. In securing the efficiency of ECC point operation, the combinations of the two basic operations, point addition and doubling are mostly implemented. Using binary method, the operation of doubling depends solely on the length of binary representation itself, so the most probable way to reduce the total number of the whole operation is by reducing the number of addition operation. This limitation is quite problematic. Approach: In this study we proposed an improved binary method which reads input block by block basis. Instead of having to add one to current chain every time non zero digit appears, this method requires one addition for every non zero block. A mapping table is used to store all possible binary string and its decimal version. For every block, its decimal value is extracted from the table and this value will be added to the current chain. In return, it requires precomputations for all possible combination of input blocks. Results: The new method showed a significant reduction in the number of required additions and the magnitude of improvement varies according to the key size. Conclusion: The algorithm is suitable to be adapted into cryptographic system especially as the need for bigger key size is growing rapidly.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Mohamed, M. A., Said, M. M., Atan, K. M. & Zulkarnain, Z. A. (2010). An Improved Binary Method for Scalar Multiplication in Elliptic Curve Cryptography. Journal of Mathematics and Statistics, 6(1), 28–33. https://doi.org/10.3844/jmssp.2010.28.33

Licence
© Science Publications
Issue
Volume 6, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
An Improved Binary Method for Scalar Multiplication in Elliptic Curve CryptographyJournal of Mathematics and Statistics · Volume 6, Issue 1 · pp. 28–33 · © Science PublicationsDownload